MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8830415001
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during catheter insertion, the guide wire was stuck in the needle and cannot be pulled out.The catheter was not repaired and had no leak.Normal saline was the cleaning agent used on the device.There was no luer adapter issue.Nothing unusual observed prior to use.No package damage.No defects/damages found on the needle and the guidewire.The guidewire and needle were part of the kit used.The dimensions of the guidewire and needle matched on the package label.The needle was flushed prior to use with a smooth results and no occlusion noted.No excessive force used to pull/take out the guide wire.The guidewire was still intact when removed with regular unloading.No x-ray was done.No blood transfusion was done.No medical intervention/treatment due to the event.Procedure was completed.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during catheter insertion, the guide wire was stuck in the needle and cannot be pulled out.The catheter was not repaired and had no leak.Normal saline was the cleaning agent used on the device.There was no luer adapter issue.Nothingunusual observed prior to use.No package damage.No defects/damages found on the needle and the guidewire.The guidewire and needle were part of the kit used.The dimensions of the guidewire and needle matched on the package label.The needle was flushed prior to use with a smooth results and no occlusion noted.No excessive force used to pull/take out the guide wire.When removed with regular unloading, the guidewire was still intact and all pieces were retrieved from the patient.No x-ray was done.No blood transfusion was done.No medical intervention/treatment due to the event.Another one was used to continue and complete the procedure/surgery.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, e1(street 1, street 2), g4, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but three photos were available for evaluation.Visual inspection noted the product information label of the packaging, the guide wire inserted into the introducer needle, and a full view of the guide wire inserted into the introducer needle inside the product packaging.It was reported that the guide wire was unable to be withdrawn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d8, d9, g1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found that the guide wire was unable to withdraw.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force is applied during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use the guidewire thumb advancer and straightener to insert the ""j"" end of the guidewire into the introducer needle.Do not insert or withdraw the guidewire forcibly from any component; the wirer could break or unravel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder,co, MA 80301
3035306409
MDR Report Key10552471
Report Number3009211636-2020-00229
Device Sequence Number16746742
Product Code FOZ
UDI-Device Identifier10884521005150
UDI-Public10884521005150
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model Number8830415001
Device Catalogue Number8830415001
Device Lot Number1911500098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/02/2020
01/18/2022
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/07/2020
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown